Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 9, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 19, 2017, 8:29 PM CST for Caddo County, Comanche County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 8:29 PM CST (02:29 UTC)
- Expired
- Feb 19, 2017, 9:00 PM CST
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Comanche County, OK
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 4:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
110
WUUS54 KOUN 200229
SVROUN
OKC015-031-200300-
/O.NEW.KOUN.SV.W.0009.170220T0229Z-170220T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
829 PM CST SUN FEB 19 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Comanche County in southwestern Oklahoma...
Southern Caddo County in southwestern Oklahoma...
* Until 900 PM CST
* At 829 PM CST, severe thunderstorms were located along a line
extending from 4 miles north of Meers to near Elgin to 7 miles
northeast of Geronimo, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Anadarko, Elgin, Apache, Fletcher, Cyril, Sterling, Fort Cobb,
Cement, Lake Ellsworth, Boone, eastern Fort Sill and Stecker.
This includes Interstate 44 between mile markers 46 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3516 9843 3510 9810 3474 9811 3459 9820
3469 9837 3484 9859
TIME...MOT...LOC 0229Z 208DEG 39KT 3484 9855 3478 9829 3456 9829
HAIL...<.75IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:15 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 19, 5:15 PM CST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Norman OK 515 PM CST Sun Feb 19 2017 .AVIATION...20/00z TAF Issuance... Messy aviation weather period underway. Thunderstorms will continue to move across western north Texas and western Oklahoma through over the next several hours, gradually building eastward overnight. From current observations, most sites dipped to MVFR ceilings and visibilities with passing storms. Sites impacted by storms will experience varying wind gusts, visibility changes, and ceiling changes, likely flirting between MVFR and IFR at times. General timing of thunderstorms is reflected in the TAFs, with TEMPOs covering windows of greatest thunderstorm impacts. Kurtz && .PREV DISCUSSION... /issued 235 PM CST Sun Feb 19 2017/ DISCUSSION... Cloud cover across central and southwest OK continues to erode this afternoon. As destabilization continues, and height falls associated with the mid to upper trough commence, this afternoon isolated to widely scattered showers and thunderstorms are expected to develop. There is good agreement between both CAM and deterministic solutions of initiation occuring near western N TX and SW OK before 00Z. Coverage should increase rapidly during the evening hours as the mid level trough and jet approach. Before then, if storms can remain sfc based as the LLJ increases, there will be a low tornado threat. Hail will also be possible, although marginal mid level lapse rates will likely limit the potential. Late tonight, the storms should begin to merge and become quasi linear near the I35 corridor presenting a marginal severe wind gust threat. Flash flooding will also be possible through the overnight hours with record PWATs around 1.5 in expected across central OK. Most of the activity will exit our eastern zones before 18Z Mon, although some precip will linger across SE OK. A warming trend is still anticipated through the week under the influence of a mid to upper shortwave ridge. By Thursday, strong downslope winds accompanying a mid to upper shortwave trough could support high temps in the low to upper 80s across much of the area. A cold front will then follow for Fri dropping temps back to near normal values by the weekend. The next chance of precip may arrive near the end of the weekend into early next week as another mid to upper trough, with moisture this time, arrives. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 74 43 73 / 80 10 0 0 Hobart OK 52 73 38 74 / 40 10 0 0 Wichita Falls TX 56 74 44 75 / 50 10 0 0 Gage OK 47 70 34 78 / 10 10 0 0 Ponca City OK 58 73 42 74 / 70 10 0 0 Durant OK 60 69 49 75 / 80 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04
Hazardous weather outlook, Feb 19, 7:39 PM CST, 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 739 PM CST Sun Feb 19 2017 OKZ004>048-050>052-TXZ083>090-210145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 739 PM CST Sun Feb 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a risk of severe storms across portions of central and southern Oklahoma, and western north Texas. Location... A Slight Risk of severe thunderstorms remains, confined south of a line from Archer City, Texas to Ringling, Oklahoma to Lake Texoma. A Marginal Risk surrounds the Slight Risk, extending east and south of a line from Seymour, Texas to Mountain View, Oklahoma to Watonga and south of Wakita to Chilocco. Timing... Through 2 AM. Impacts... Locally heavy rainfall may lead to flash flooding. Hail to the size of half dollars and wind gusts to 60 mph are possible. Discussion... Showers and thunderstorms continue to train along a weak surface boundary stretching across western Oklahoma into western north Texas. Storms will continue to gradually build eastward through tonight. Storms will maintain in a broken line, with embedded stronger updrafts. Locally heavy rainfall, hail, and damaging winds are the primary concerns. Severe chances will begin to tapper beyond midnight, but the heavy rain threat will continue overnight, especially from central Oklahoma into southern Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should remain prepared for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will remain possible Monday with rain chances ending from west to east through the day. No severe weather is expected Monday. .Fire Weather... Elevated to Critical wildfire conditions will be possible across portions of the area Tuesday through Friday. The Critical conditions are expected Thursday afternoon across portions of western Oklahoma and western north Texas due to warm temperatures, low humidities, and gusty southwest winds. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Feb 19, 6:07 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 607 PM CST SUN FEB 19 2017 OKZ023-024-027-200030- Grady OK-Canadian OK-Caddo OK- 607 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern Canadian and eastern Caddo Counties Until 630 PM CST... AT 605 PM CST, a strong thunderstorm was located 7 miles southwest of Anadarko, moving north at 50 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3488 9821 3492 9842 3543 9835 3531 9801 TIME...MOT...LOC 0005Z 192DEG 45KT 3498 9830 WR
Special weather statement, Feb 19, 6:35 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 635 PM CST SUN FEB 19 2017 OKZ023-024-027-200100- Grady OK-Canadian OK-Caddo OK- 635 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern Canadian and east central Caddo Counties Until 700 PM CST... AT 633 PM CST, a strong thunderstorm was located 4 miles northeast of Gracemont, moving north at 50 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Union City, Minco, Gracemont, Cogar, Lake Chickasha and Cedar Lake. LAT...LON 3511 9809 3515 9830 3552 9823 3542 9793 TIME...MOT...LOC 0033Z 193DEG 43KT 3522 9818 WR
Special weather statement, Feb 19, 7:03 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
703 PM CST SUN FEB 19 2017
TXZ086-089-090-200130-
Clay TX-Wichita TX-Archer TX-
703 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay...southeastern
Wichita and northeastern Archer Counties Until 730 PM CST...
AT 702 PM CST, a strong thunderstorm was located 4 miles southeast of
Windthorst, moving north at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Eastern Wichita Falls, Henrietta, Scotland, Dean, Windthorst, Jolly,
Lake Arrowhead and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3344 9848 3394 9845 3398 9819 3347 9826
3347 9842 3344 9842
TIME...MOT...LOC 0102Z 182DEG 45KT 3354 9837
WRSpecial weather statement, Feb 19, 7:24 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 724 PM CST SUN FEB 19 2017 TXZ090-200200- Clay TX- 724 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Clay County Until 800 PM CST... AT 722 PM CST, a strong thunderstorm was located near Bluegrove, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Henrietta, Petrolia, Dean, Jolly, Lake Arrowhead, Bluegrove and Joy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3358 9841 3405 9842 3399 9805 3357 9811 TIME...MOT...LOC 0122Z 184DEG 41KT 3367 9828 WR
Special weather statement, Feb 19, 7:38 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 738 PM CST SUN FEB 19 2017 OKZ037-044-TXZ086-200215- Tillman OK-Cotton OK-Wichita TX- 738 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman... southwestern Cotton and central Wichita Counties Until 815 PM CST... AT 736 PM CST, a strong thunderstorm was located 4 miles southwest of Burkburnett, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Northwestern Wichita Falls, Burkburnett, Iowa Park, Grandfield, Randlett, Devol, Cookietown, Sheppard AFB, Pleasant Valley and Cashion. This includes Interstate 44 between mile markers 0 and 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3394 9852 3396 9874 3437 9873 3432 9840 TIME...MOT...LOC 0136Z 187DEG 41KT 3403 9862 WR
Special weather statement, Feb 19, 8:20 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
820 PM CST SUN FEB 19 2017
OKZ012-018-200245-
Garfield OK-Kingfisher OK-
820 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield and northeastern
Kingfisher Counties Until 845 PM CST...
AT 818 PM CST, a strong thunderstorm was located 5 miles west of
Marshall, moving north at 45 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Garber, Covington, Breckenridge, Fairmont and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3647 9746 3639 9746 3616 9765 3616 9767
3613 9767 3611 9769 3614 9785 3650 9771
TIME...MOT...LOC 0218Z 201DEG 37KT 3618 9772
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:07 PM CST | Special Weather Statement | OUN | Caddo | 23 min |
| Feb 19, 6:25 PM CST | Areal Flood Advisory | OUN | Blaine, Caddo, Custer, Dewey, Kiowa, Major and 1 more | 2 hr |
| Feb 19, 6:35 PM CST | Special Weather Statement | OUN | Canadian | 25 min |
| Feb 19, 7:33 PM CST | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 42 min |
| Feb 19, 7:49 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 26 min |
| Feb 19, 7:58 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| Feb 19, 8:11 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 34 min |
| Feb 19, 8:20 PM CST | Special Weather Statement | OUN | Garfield | 25 min |
| Feb 19, 8:37 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Jefferson, Stephens | 38 min |
| Feb 19, 8:50 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, Jefferson and 4 more | 40 min |
| Feb 19, 9:27 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Carter, Cleveland, Garvin, Grady, Jefferson and 8 more | 48 min |
| Feb 19, 9:39 PM CST | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Feb 19, 10:03 PM CST | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 117 min |
| Feb 19, 10:07 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Carter, Cleveland, Garvin, Jefferson, Kingfisher and 7 more | 53 min |
| Feb 19, 10:57 PM CST | Special Weather Statement | OUN | Cleveland, Murray, Oklahoma, Pottawatomie | 48 min |
| Feb 19, 11:01 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 29 min |
| Feb 19, 11:36 PM CST | Special Weather Statement | OUN | Lincoln, Pottawatomie | 24 min |
| Feb 19, 11:56 PM CST | Special Weather Statement | OUN | Payne | 34 min |
| Feb 20, 12:29 AM CST | Special Weather Statement | OUN | Payne | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.